Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 13, 2014, 6:42 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2014, 6:42 PM MST (01:42 UTC)
- Expired
- Jul 13, 2014, 8:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 16 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2893 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
054
WGUS55 KTWC 140142
FFWTWC
AZC019-140345-
/O.NEW.KTWC.FF.W.0012.140714T0142Z-140714T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
642 PM MST SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 845 PM MST
* AT 626 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAHUARITA...CORONA DE TUCSON...RITA RANCH...VAIL AND
INTERSTATE 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE INTO FLOODED AREAS OR ROADWAYS. THE WATER MAY BE TOO
DEEP FOR YOU TO SAFELY PASS. FIND AN ALTERNATE ROUTE.
&&
LAT...LON 3199 11097 3220 11070 3213 11048 3181 11048
3180 11097
$$
JJB2 follow-up statements
498
WGUS75 KTWC 140313
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
813 PM MST SUN JUL 13 2014
AZC019-140345-
/O.CON.KTWC.FF.W.0012.000000T0000Z-140714T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
813 PM MST SUN JUL 13 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR EAST
CENTRAL PIMA COUNTY...
AT 803 PM MST...TRAINED WEATHER SPOTTERS REPORTED LIGHT TO MODERATE
RAINFALL ONGOING IN THE VAIL AND THE CORONA DE TUCSON AREAS.
SPOTTERS INDICATED HEAVY RAINFALL HAD OCCURRED SINCE 7 PM WITH WATER
FLOWING DOWN THE PANTANO WASH. HOWEVER...ONLY MINOR FLOODING WAS
OBSERVED ON ROADWAYS.
THE FLASH FLOOD WARNING CONTINUES AS ADDITIONAL RAINFALL IS
ANTICIPATED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAIL AND RITA
RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3199 11097 3220 11070 3213 11048 3181 11048
3180 11097
$$
JJB689
WGUS75 KTWC 140338
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
838 PM MST SUN JUL 13 2014
AZC019-140347-
/O.EXP.KTWC.FF.W.0012.000000T0000Z-140714T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
838 PM MST SUN JUL 13 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MST FOR EAST CENTRAL
PIMA COUNTY...
THE AREAS OF HEAVY RAINFALL LEADING TO FLASH FLOODING HAVE MOVED OUT
OF THE WARNED AREA.
HOWEVER...SOME LOCATIONS...SUCH AS PANTANO WASH OR ANY
ROADWAYS...MAY STILL EXPERIENCE LOCALIZED FLOODING THIS EVENING.
REMAIN VIGILANT AND DO NOT DRIVE THROUGH FLOODED AREAS ESPECIALLY AT
NIGHT WHEN YOU MAY NOT KNOW THE DEPTH OF THE WATER.
LAT...LON 3199 11097 3220 11070 3213 11048 3181 11048
3180 11097
$$
JJBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:10 PM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 13, 1:10 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 110 PM MST SUN JUL 13 2014 .SYNOPSIS...EXPECT DAILY ROUNDS OF THUNDERSTORMS THROUGH TUESDAY. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND POTENTIALLY DAMAGING WIND GUSTS. STORMS WILL TEND TO BE MORE ISOLATED IN NATURE DURING THE LATTER HALF OF THE WORK WEEK. && .DISCUSSION...THUNDERSTORMS DEVELOPING IN SE AZ AND MOVING WEST OR NORTHWEST THIS AFTERNOON. AS MENTIONED EARLIER...DAMAGING WIND GUST POTENTIAL IS MAIN THREAT CONSIDERING MID LEVEL WIND REGIME AND RELATIVELY DRIER AIR AT LOW LEVELS INDICATED BY DEWPOINTS IN THE MID 50S. STORM PREDICTION CENTER ALSO MENTIONED THIS POTENTIAL IN THEIR LATEST DISCUSSION. SHOULD BE DECENT COVERAGE OF STORMS INTO EARLY EVENING. WHILE MOVEMENT OF STORMS AND DRIER LOW LEVELS COULD LIMIT FLASH FLOOD THREAT SOMEWHAT...SHORT BURSTS OF RAIN COULD CREATE RUNOFF ISSUES AND CELL TRAINING OVER SIMILAR AREAS CAN NOT BE RULED OUT. SOME ACTIVITY COULD LINGER INTO THE NIGHTTIME HOURS GIVEN UPSTREAM DISTURBANCES WHICH WILL BE CROSSING SE AZ OVERNIGHT. MOST LIKELY LOCATION OF OVERNIGHT RAIN WOULD BE IN THE SOUTH AND SOUTHWEST...AT THE NOSE OF THE SURGE OF LOW LEVEL MOISTURE WHICH WILL BE HEADING UP THE GULF OF CALIFORNIA INTO SW AZ. DISTURBANCES WILL CONTINUE TO ENHANCE THUNDERSTORM DEVELOPMENT IN THE EAST TO WEST UPPER FLOW MONDAY AND TUESDAY AND ADDITIONAL LOW LEVEL MOISTURE SHOULD BE IN PLACE AS PER AFOREMENTIONED SURGE. HIGH PRESSURE OVER THE GREAT BASIN THEN ELONGATES SOUTHWARD INTO SRN AZ WED/THU WITH AREA IN MORE N TO S FLOW ALOFT. THIS SHOULD YIELD A DOWNTURN IN ACTIVITY AFTER RESIDUAL MOISTURE IS WORKED OUT OF THE ATMOSPHERE. BEYOND THAT MODELS ARE IN DECENT AGREEMENT SHIFTING THE HIGH INTO NM WHICH WOULD PLACE SE AZ IN MOIST SOUTHERLY FLOW BY THE WEEKEND. HOWEVER IF THE HIGH PRESSURE IS AS STRONG AS INDICATED...EASTERN PARTS OF SE AZ WOULD PROBABLY SEE STORMS SUPPRESSED BY HOT AIR DOME...AND SEE RETURN OF HOTTER TEMPS. CONFIDENCE IS LOW IN THIS SCENARIO AS IT IS NOT ONLY SEVERAL DAYS IN ADVANCE BUT AN UNCHARACTERISTICALLY QUICK MOVEMENT OF THE UPPER LEVEL HIGH PRESSURE...DROZD && .AVIATION...VALID THRU 15/00Z. SCT TSRA WILL CONTINUE IN SE AZ INTO THIS EVENING WITH BEST COVERAGE NEAR THE RIM AND THE INTERNATIONAL BORDER. LOCAL MVFR/IFR CIGS/VSBYS/MT OBSCURATIONS AND GUSTS 40-50 KTS THROUGH 14/04Z. ISOLD SHRA/TSRA COULD LINGER THROUGH THE NIGHT BEFORE ANOTHER ACTIVE DAY OF TSRA MONDAY. OTHERWISE...SE SFC WIND GENERALLY 15 KTS OR LESS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH SCATTERED COVERAGE. EXPECT THE TYPICAL HAZARDS WITH LOCAL GUSTS 40 TO 50 MPH. OVERALL...STORMS WILL BE MOVING TOWARD THE WEST OR NORTHWEST AT 10-15 MPH. COUPLE OF ACTIVE DAYS MONDAY AND TUESDAY THEN LESS CONVECTION MID TO LATE IN THE WEEK WITH WARMER TEMPERATURES AND LOWER RH VALUES AS THE UPPER LEVEL HIGH MOVES SOUTH OVER THE AREA AND DRIES THINGS OUT A BIT. CERNIGLIA && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 13, 6:21 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
621 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST DAVIS-MONTHAN AIR FORCE 32.18N 110.88W
07/13/2014 M66 MPH PIMA AZ ASOS
&&
EVENT NUMBER TWC1400048
BROSTLocal storm report, Jul 13, 6:23 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
623 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD 4 W RITA RANCH 32.12N 110.86W
07/13/2014 PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS FLOODING ALONG I-10 AND WILMONT
&&
EVENT NUMBER TWC1400049
RHLocal storm report, Jul 13, 6:24 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
624 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 ESE DAVIS-MONTHAN AIR 32.16N 110.83W
07/13/2014 PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS BRANCHES DOWN IN ROADWAY ESTIMATED
LENGHT OF 6 FT
&&
EVENT NUMBER TWC1400051
RHLocal storm report, Jul 13, 6:25 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
625 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 SE SOUTH TUCSON 32.18N 110.94W
07/13/2014 PIMA AZ TWITTER
POWER POLES DOWN ON BENSON HIGHWAY AND CAMPBELL ROAD.
PICTURE SENT ON TWITTER.
&&
EVENT NUMBER TWC1400052
BROSTLocal storm report, Jul 13, 6:26 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
626 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 4 ESE DAVIS-MONTHAN AIR 32.17N 110.81W
07/13/2014 PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS 5 BROKEN TELEPHONE POLES AND 3 DOWN
NEAR FRED ENKE...8 TOTAL
&&
EVENT NUMBER TWC1400053
RHLocal storm report, Jul 13, 6:33 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
633 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG 3 NE DAVIS-MONTHAN AIR 32.21N 110.83W
07/13/2014 PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS NUMEROUS TREES AND CACTUS DOWN NEAR
22ND AND PANTANO
&&
EVENT NUMBER TWC1400054
RHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:13 PM MST | Areal Flood Advisory | TWC | Pima | 92 min |
| Jul 13, 5:18 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 90 min |
| Jul 13, 5:55 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Jul 13, 6:15 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 13, 6:15 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 30 min |
| Jul 13, 7:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 23 min |
| Jul 13, 7:24 PM MST | Flash Flood Warning | TWC | Pima | 96 min |
| Jul 13, 8:08 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 13, 8:20 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 14, 2:25 PM MST | Special Weather Statement | TWC | Graham | 50 min |
| Jul 14, 3:32 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 28 min |
| Jul 14, 3:49 PM MST | Severe Thunderstorm Warning | TWC | Graham | 26 min |
| Jul 14, 4:13 PM MST | Special Weather Statement | TWC | Graham | 47 min |
| Jul 14, 4:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.